MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL STANDARD 27/29; HEART-VALVE, MECHANICAL
Model Number ONXM-27/29
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report, this onxm-27/29 sn (b)(4) was implanted on (b)(6) 2021 in which a redo procedure was performed.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records for the onxm-27/29 serial number (sn) (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.Onxm-27/29 sn (b)(6) was implanted in the mitral position on (b)(6) 2021 in a patient of unknown gender and age.This valve was reported as explanted on (b)(6) 2021 (192 days post-implant) due to thrombosis.The explant operative report was made available, and the valve was returned to the manufacturer for analysis.The explant operative report states that the ¿mitral valve prosthesis was found to be thrombosed.There was no evidence of pannus ingrowths¿.The returned explanted valve was examined.As received, a large tissue obstruction can be seen on both the outflow and inflow sides of the valve.This thrombus interfered with the normal operation of the leaflets, and they would not articulate.Prior to decontamination a visual examination of the valve shows the leaflet and housing intact, and no abnormalities observed with the valve assembly.After decontamination, thrombus remained but was reduced the valve was visually examined and no deficiencies were noted.There was no evidence of pannus formation.The valve failure was confirmed to be due to thrombosis and there was no sign of a defect with the valve.Without any lab data such as inr or coagulopathy results available for review, we are unable to arrive at a conclusive root cause, however the most common cause of valve thrombus in this situation is inadequate anticoagulation.Thrombus is a rare, but a known potential complication of prosthetic valve replacement occurring at a historical rate of (b)(4) per patient-year for mechanical mitral heart valves [iso 5840-2:2021 (e)].It is recognized as a potential adverse event for the on-x valve along with the potential for reoperation and explantation [ifu].The definitive root cause of the thrombosis is unknown considering the limited lab results.However, the most common case of valve thrombosis in this situation is inadequate anticoagulation and this can lead to the need for explant and replacement of the mechanical heart valve.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, this onxm-27/29 sn (b)(6) was implanted on (b)(6) 2021 in which a redo procedure was performed.
 
Additional Manufacturer Narrative
This is a correction report for the following statement: the definitive root cause of the thrombosis is unknown considering the limited lab results.However, the most common cause of valve thrombosis in this situation is inadequate anticoagulation and this can lead to the need for explant and replacement of the mechanical heart valve.

Brand Name
ONX MITRAL STANDARD 27/29
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd., nw
kennesaw, GA 30144
7704193355
MDR Report Key16146327
Report Number1649833-2023-00001
Device Sequence Number5846638
Product Code LWQ
UDI-Device Identifier00851788001280
UDI-Public851788001280
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/25/2025
Device Model NumberONXM-27/29
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date12/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer12/13/2022
12/13/2022
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date03/17/2023
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown